Rhode Island, 2020Strong Wind in Rhode Island, December 5, 2020
December 5, 2020 · NWS BOX · 1 event in 1 county or zone
A rapidly intensifying storm system produced heavy rain (2-3 inches) which changed to a period of light snow. Strong winds gusted to 40-50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rapidly intensifying storm system produced heavy rain (2-3 inches) which changed to a period of light snow. Strong winds gusted to 40-50 mph. The low pressure system crossed between Nantucket and Cape Cod before lifting northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 5, 3:03 PM EST, 21 minutes earlier.
Area forecast discussion, Dec 5, 3:03 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
303 PM EST Sat Dec 5 2020
.SYNOPSIS...
A rapidly intensifying storm system off Cape Cod will produce
gusty winds, heavy rain, and a period of accumulating heavy,
wet snow. The wind and precipitation will taper off tonight.
The storm exits through the Maritimes overnight. Dry and colder
weather moves in for Sunday through Tuesday with a moderating
trend for the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Coastal low pressure near outer Cape Cod will move off through
the Maritimes overnight. Rain and snow this evening will taper
off from west to east tonight, ending latest along the
Massachusetts North Shore during the overnight.
The rain/snow line mid afternoon extended from Boston and the
North Shore through the western suburbs of Boston, the NW corner
of Rhode Island, and Northeast CT. As the coastal low lifts past
Nantucket and Outer Cape Cod, expect the colder air inland to
move farther east and change the rain in RI and SE Mass to snow.
That should be roughly 4 PM to 7 PM. Heaviest amounts will
remain from the Central Hills through the Merrimack Valley.
No significant changes in forecat amounts from previous
forecasts.
As the coastal low pulls away from the coast overnight, the
precipitation will taper off from west to east, and clearing
skies will move in from the west. Temps will cool to the 20s
inland and 30-35 along the coast.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Still cyclonic flow on Sunday around the Maritime closed low.
However there will also be drier air moving in. Cross sections
of moisture show a little lingering moisture at or below 850 mb,
but lots of dry air above that. While there may be some diurnal
clouds, expect a partly to mostly sunny day. Mixing is forecast
to reach 925-mb, with winds of 25-30 kt available for gusts.
Temps at 925-mb will be -4 to -5C, so max sfc temps mostly mid
30s to around 40.
Dry air lingers Sunday night with lighter west-northwest winds.
With dew points 15 to 25, expect min temps close to that.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Fairly quiet weather expected through the period. We are
watching another potential cutoff low from the Ohio Valley to
the mid Atlantic states early next week, but with lack of
downstream blocking this time (i.e., no ridging over Greenland)
system is likely to pass well south of New England. Did include
some chance PoPs near South Coast, Cape, and Islands but for
most part expect this system to have little impact on SNE (as of
right now, anyway). Upper flow turns more zonal for mid to late
week which should allow for temperatures to moderate into 40s
to around 50.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Tonight...Moderate Confidence.
IFR/LIFR through the evening. Rain changing to snow in Eastern
MA and RI, with mainly snow in Western/Central MA and Nrn CT.
All rain for Cape/Islands. Expect these conditions to change to
snow most places during the evening, then taper off from west to
east during the first half of the night, roughly 01-05Z/8PM to
Midnight. Skies improve to VFR with clearing skies. Clearing at
Boston toward morning.
Strongest winds expected this evening with north winds turning
from the northwest while gusting to 25-35 kt inland and 40-50
kt along the coast with 50 kt gusts most likely on Cape
Cod/Islands.
Sunday...VFR. Northwest winds gusting 25 to 30 kt inland and 30
to 35 kt along the coast including Cape and Islands.
Sunday night...VFR. West-northwest winds less than 20 kt and
diminishing.
KBOS TAF...Moderate confidence in the TAF.
KBDL TAF...Moderate confidence in the TAF.
Outlook /Monday through Thursday/...
Monday: VFR.
Monday Night through Tuesday Night: VFR. Breezy.
Wednesday: VFR.
&&
.MARINE...
Tonight...
Coastal low pressure passes near Nantucket this evening and east
of Outer Cape Cod early tonight, then heads through the Gulf of
Maine overnight. Strong shifting winds near the path of the low,
with directions shifting out of the northwest during the night.
Winds gusting 50-55 kt this evening, diminishing to 35-40 kt
after midnight. Storm Warning continues on most waters, with
Gales on the remaining waters. Storms may be lowered to Gales
late at night. Seas 10 to 15 feet on the exposed waters
tonight.
Sunday...Diminishing northwest winds with gusts around 35 kt in
the morning, then around 30 kt in the afternoon. Seas subside
to 5-7 feet in the afternoon. Gales expected through the first
half of the day.
Sunday night...Diminishing west-northwest winds at Small Craft
Advisory levels the first half of the night. Seas 5 to 7 feet on
the exposed waters.
Outlook /Monday through Thursday/...
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain.
Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Slight chance of rain.
Tuesday Night through Wednesday: Winds less than 25 kt. Local
rough seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Warning until 7 AM EST Sunday for CTZ003-004.
Winter Weather Advisory until 7 PM EST this evening for CTZ002.
MA...High Wind Warning until midnight EST tonight for MAZ007-019-
022>024.
Winter Weather Advisory until 1 AM EST Sunday for MAZ016>019.
Wind Advisory until midnight EST tonight for MAZ013>018-020-
021.
Winter Storm Warning until 7 AM EST Sunday for MAZ003>007-
010>015-026.
Winter Weather Advisory until 7 PM EST this evening for MAZ002-
008-009.
RI...High Wind Warning until midnight EST tonight for RIZ008.
Winter Weather Advisory until 1 AM EST Sunday for RIZ002>004.
Wind Advisory until midnight EST tonight for RIZ002>007.
Winter Storm Warning until 7 AM EST Sunday for RIZ001.
MARINE...Storm Warning until 3 AM EST Sunday for ANZ231>234-250-251-
254>256.
Gale Warning until 11 AM EST Sunday for ANZ230-236.
Storm Warning until 1 AM EST Sunday for ANZ235-237.
&&
SYNOPSIS...WTB/KJC
NEAR TERM...WTB/KJC
SHORT TERM...WTB
LONG TERM...KJC
AVIATION...WTB/KJC
MARINE...WTB/KJCHazardous weather outlook, Dec 5, 4:21 AM EST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
421 AM EST Sat Dec 5 2020
CTZ003-004-MAZ003>006-010>012-026-060930-
Tolland CT-Windham CT-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-
421 AM EST Sat Dec 5 2020
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts
and western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ002-MAZ002-008-009-060930-
Hartford CT-Western Franklin MA-Western Hampshire MA-
Western Hampden MA-
421 AM EST Sat Dec 5 2020
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ007-060930-
Eastern Essex MA-
421 AM EST Sat Dec 5 2020
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...
...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST SUNDAY...
This Hazardous Weather Outlook is for northeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ020-021-RIZ005>007-060930-
Southern Bristol MA-Southern Plymouth MA-Bristol RI-Washington RI-
Newport RI-
421 AM EST Sat Dec 5 2020
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT...
This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ022>024-RIZ008-060930-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
421 AM EST Sat Dec 5 2020
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...
This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ016>018-RIZ002>004-060930-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
421 AM EST Sat Dec 5 2020
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...
This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts and northern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NHZ011-012-015-060930-
Cheshire-Eastern Hillsborough-Western And Central Hillsborough-
421 AM EST Sat Dec 5 2020
This Hazardous Weather Outlook is for New Hampshire and southern
New Hampshire.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ013>015-RIZ001-060930-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Northwest Providence RI-
421 AM EST Sat Dec 5 2020
...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST SUNDAY...
This Hazardous Weather Outlook is for eastern Massachusetts and
northern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ019-060930-
Eastern Plymouth MA-
421 AM EST Sat Dec 5 2020
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231>234-250-251-254>256-060930-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
421 AM EST Sat Dec 5 2020
...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM EST
SUNDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ235-237-060930-
Rhode Island Sound-Block Island Sound-
421 AM EST Sat Dec 5 2020
...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
SUNDAY...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-236-060930-
Boston Harbor-Narragansett Bay-
421 AM EST Sat Dec 5 2020
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
SUNDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Local storm report, Dec 5, 10:28 AM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1028 AM EST SAT DEC 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM SNOW GARDNER 42.58N 71.99W
12/05/2020 M2.0 INCH WORCESTER MA AMATEUR RADIO
1024 AM SNOW HOLDEN 42.35N 71.85W
12/05/2020 M2.0 INCH WORCESTER MA AMATEUR RADIO
&&
EVENT NUMBER BOX2002797
EVENT NUMBER BOX2002798
WSLocal storm report, Dec 5, 12:04 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1204 PM EST SAT DEC 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM SNOW WORCESTER 42.26N 71.80W
12/05/2020 M1.5 INCH WORCESTER MA HAM RADIO
1136 AM SNOW LUNENBURG 42.59N 71.72W
12/05/2020 M1.6 INCH WORCESTER MA HAM RADIO
1151 AM SNOW HUBBARDSTON 42.47N 72.01W
12/05/2020 M1.5 INCH WORCESTER MA HAM RADIO
1153 AM SNOW BALDWINVILLE 42.61N 72.08W
12/05/2020 M1.8 INCH WORCESTER MA HAM RADIO
1156 AM SNOW HUBBARDSTON 42.47N 72.01W
12/05/2020 M3.9 INCH WORCESTER MA HAM RADIO
1200 PM SNOW BURLINGTON 41.77N 72.96W
12/05/2020 M3.5 INCH HARTFORD CT HAM RADIO
&&
EVENT NUMBER BOX2002799
EVENT NUMBER BOX2002800
EVENT NUMBER BOX2002801
EVENT NUMBER BOX2002802
EVENT NUMBER BOX2002803
EVENT NUMBER BOX2002804
WSLocal storm report, Dec 5, 1:02 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
102 PM EST SAT DEC 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM SNOW WORCESTER 42.26N 71.80W
12/05/2020 M2.3 INCH WORCESTER MA HAM RADIO
1204 PM SNOW LANCASTER 42.46N 71.67W
12/05/2020 M2.0 INCH WORCESTER MA HAM RADIO
1206 PM SNOW BOYLSTON 42.39N 71.70W
12/05/2020 M1.5 INCH WORCESTER MA HAM RADIO
1215 PM SNOW EAST HARTFORD 41.78N 72.61W
12/05/2020 M1.1 INCH HARTFORD CT TRAINED SPOTTER
1219 PM SNOW LUNENBURG 42.59N 71.72W
12/05/2020 M2.0 INCH WORCESTER MA HAM RADIO
1227 PM SNOW GARDNER 42.58N 72.00W
12/05/2020 M4.0 INCH WORCESTER MA HAM RADIO
1229 PM SNOW HOLDEN 42.35N 71.86W
12/05/2020 M4.5 INCH WORCESTER MA HAM RADIO
1239 PM SNOW SOUTHINGTON 41.60N 72.88W
12/05/2020 M1.5 INCH HARTFORD CT GENERAL PUBLIC
1250 PM SNOW SOUTH WINDSOR 41.82N 72.62W
12/05/2020 M1.5 INCH HARTFORD CT HAM RADIO
1253 PM SNOW LUNENBURG 42.59N 71.72W
12/05/2020 M2.6 INCH WORCESTER MA HAM RADIO
1254 PM SNOW LUDLOW 42.16N 72.48W
12/05/2020 M1.0 INCH HAMPDEN MA HAM RADIO
&&
EVENT NUMBER BOX2002805
EVENT NUMBER BOX2002806
EVENT NUMBER BOX2002807
EVENT NUMBER BOX2002808
EVENT NUMBER BOX2002809
EVENT NUMBER BOX2002810
EVENT NUMBER BOX2002811
EVENT NUMBER BOX2002812
EVENT NUMBER BOX2002813
EVENT NUMBER BOX2002814
EVENT NUMBER BOX2002815
WSLocal storm report, Dec 5, 1:42 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
142 PM EST SAT DEC 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM SNOW VERNON 41.82N 72.48W
12/05/2020 M1.5 INCH TOLLAND CT HAM RADIO
0104 PM SNOW LEOMINSTER 42.53N 71.76W
12/05/2020 M1.8 INCH WORCESTER MA HAM RADIO
0113 PM SNOW WORCESTER 42.26N 71.80W
12/05/2020 M5.5 INCH WORCESTER MA CWO
0115 PM SNOW HUBBARDSTON 42.47N 72.01W
12/05/2020 M5.3 INCH WORCESTER MA HAM RADIO
0118 PM SNOW GRAFTON 42.21N 71.69W
12/05/2020 M1.1 INCH WORCESTER MA HAM RADIO
0129 PM SNOW CHERRY VALLEY 42.24N 71.87W
12/05/2020 M4.5 INCH WORCESTER MA HAM RADIO
0130 PM SNOW WORCESTER 42.26N 71.80W
12/05/2020 M6.0 INCH WORCESTER MA HAM RADIO
0132 PM SNOW BALDWINVILLE 42.61N 72.08W
12/05/2020 M2.8 INCH WORCESTER MA HAM RADIO
0134 PM SNOW WORCESTER 42.26N 71.80W
12/05/2020 M5.0 INCH WORCESTER MA HAM RADIO
0135 PM SNOW STAFFORDVILLE 41.99N 72.26W
12/05/2020 M3.0 INCH TOLLAND CT CO-OP OBSERVER
0136 PM SNOW AUBURN 42.19N 71.84W
12/05/2020 M4.0 INCH WORCESTER MA HAM RADIO
0138 PM SNOW GRAFTON 42.21N 71.69W
12/05/2020 M2.0 INCH WORCESTER MA HAM RADIO
&&
EVENT NUMBER BOX2002816
EVENT NUMBER BOX2002817
EVENT NUMBER BOX2002818
EVENT NUMBER BOX2002819
EVENT NUMBER BOX2002820
EVENT NUMBER BOX2002821
EVENT NUMBER BOX2002822
EVENT NUMBER BOX2002823
EVENT NUMBER BOX2002824
EVENT NUMBER BOX2002825
EVENT NUMBER BOX2002826
EVENT NUMBER BOX2002827
WSLocal storm report, Dec 5, 2:21 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
221 PM EST SAT DEC 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM SNOW SPENCER 42.24N 71.99W
12/05/2020 M3.0 INCH WORCESTER MA HAM RADIO
0150 PM SNOW HUBBARDSTON 42.47N 72.01W
12/05/2020 M4.0 INCH WORCESTER MA HAM RADIO
0152 PM SNOW SOMERS 41.99N 72.45W
12/05/2020 M3.5 INCH TOLLAND CT TRAINED SPOTTER
0153 PM SNOW NORTHBOROUGH 42.32N 71.64W
12/05/2020 M1.2 INCH WORCESTER MA HAM RADIO
0155 PM SNOW LONGMEADOW 42.05N 72.58W
12/05/2020 M2.0 INCH HAMPDEN MA NONE
0201 PM SNOW GARDNER 42.58N 72.00W
12/05/2020 M5.0 INCH WORCESTER MA HAM RADIO
0203 PM SNOW GARDNER 42.58N 72.00W
12/05/2020 M5.0 INCH WORCESTER MA HAM RADIO
0205 PM NON-TSTM WND GST ROCKPORT 42.64N 70.58W
12/05/2020 M58 MPH ESSEX MA MESONET
0206 PM SNOW WESTBOROUGH 42.27N 71.62W
12/05/2020 M1.8 INCH WORCESTER MA HAM RADIO
0207 PM SNOW HUDSON 42.39N 71.57W
12/05/2020 M3.0 INCH MIDDLESEX MA HAM RADIO
0207 PM SNOW LUNENBURG 42.59N 71.73W
12/05/2020 M4.3 INCH WORCESTER MA TRAINED SPOTTER
&&
EVENT NUMBER BOX2002828
EVENT NUMBER BOX2002829
EVENT NUMBER BOX2002830
EVENT NUMBER BOX2002831
EVENT NUMBER BOX2002832
EVENT NUMBER BOX2002833
EVENT NUMBER BOX2002834
EVENT NUMBER BOX2002835
EVENT NUMBER BOX2002836
EVENT NUMBER BOX2002837
EVENT NUMBER BOX2002838
WSStrong Wind, Northwest Providence
- When
- December 5, 3:24 PM EST
- Where
- Northwest Providence forecast zone
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Winds were generally gusting 40-45 mph. In Cumberland at 3:24 PM EST a large tree branch fell into a house on Farm Dr.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in Massachusetts, December 5, 2020$16,000 · 59 kt wind · 16 events
- Winter Storm in Maine, December 5 to 6, 202011 events
- High Surf in Hawaii, December 5 to 8, 202011 events
- Winter Storm in New Hampshire, December 5 to 6, 20209 events
- Winter Storm in Maine, December 5 to 6, 20208 events
- Flooding in Maryland, December 5 to 6, 20202 events
- Strong Wind in North Carolina, December 5, 2020$3,000 · 1 event
- Heavy Snow in Connecticut, December 5, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927720.